Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 76, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2002, 3:14 AM CDT for Columbia County, Arkansas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2002, 3:14 AM CDT (08:14 UTC)
- Expired
- May 10, 2002, 4:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 104 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:30 AM CDT | Hail 0.75 | Magnolia, AR | |
| May 10, 3:40 AM CDT | Hail 0.75 | Mc Neil, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 100814 SVRSHV ARC027-100915- /NEW.KSHV.SV.W.0148.100809-100915/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 313 AM CDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 415 AM CDT * AT 309 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF WALDO... OR ABOUT 7 MILES WEST OF MAGNOLIA...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALDO...4 MILES NORTHWEST OF MAGNOLIA AT 320 AM CDT OVER MCNEIL AT 330 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS UNTIL 415 AM CDT. LAT...LON 3326 9347 3313 9337 3329 9303 3345 9323
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:00 AM CDT, 14 minutes earlier.
Area forecast discussion, May 10, 3:00 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED TEMPERATURES NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT FRI MAY 10 2002 EARLY THIS MORNING THE FRONTAL SYSTEM THAT HAD MOVED INTO THE REGION REMAINED NEARLY STATIONARY ACROSS N LA AND INTO E TX FROM AROUND MLU TO SHV AND TYR. ALONG AND NORTH OF THIS FRONT SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP AND MOVE EAST AND NORTHEAST. THE FRONTAL SYSTEM WILL BE SLOW TO LEAVE THE AREA TODAY BUT DOES BEGIN MOVING TO THE NORTH THIS AFTERNOON AND TONIGHT. UPPER DISTURBANCES MOVING OVER THE REGION FROM THE WEST WILL COMBINE WITH LIFT OVER THE FRONT AND PRODUCE SHOWERS AND THUNDERSTORMS DURING THE DAY. A FEW OF THE THUNDERSTORMS WILL BE SEVERE WITH LOCALLY HEAVY RAINFALL WHERE THEY DO DEVELOP. TEMPERATURES WILL BE COOLER TO THE NORTH OF THE FRONT DUE CLOUD COVER...RAIN...AND COOLER AIR FROM SURFACE HIGH PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS. THE FRONT WILL LIFT WELL NORTH OF THE FOUR STATE REGION BY EARLY SATURDAY MORNING AND WITH INCREASING LOW LEVEL JET SPEEDS TEMPERATURES WILL REBOUND QUICKLY AND REACH INTO THE 80S AND NEAR 90 BY AFTERNOON. THE NEXT COLD FRONT WILL ENTER THE NORTHWEST SECTIONS OF THE COUNTY WARNING AREA DURING THE NIGHT SUNDAY AND OUT OF THE REGION BY LATE MONDAY. SHV 084/068 087/069 088 5320 MLU 081/067 087/069 087 5220 TXK 077/065 086/069 086 7430 TYR 083/068 087/070 087 6220 LFK 087/069 088/070 089 3200 .SHV...NONE.
In the hours before
Local storm report, May 9, 10:25 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1025 PM CDT THU MAY 9 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM TYLER TX 1.75 INCH HAIL
05/09/02 SMITH TROOP HWY AT EAST SOUTHEAST LOOP SOUTHEAST LOOP
REPORTED BY LAW ENFORCEMENT LAW ENFORCEMENT
0955 PM TYLER TX .88 INCH HAIL
05/09/02 SMITH 64 EAST AT THE LOOP
REPORTED BY LAW ENFORCEMENT ENFORCEMENT
1005 PM 8 S TYLER TX .88 INCH HAIL
05/09/02 SMITH REPORTED BY SPOTTER
24Local storm report, May 10, 12:10 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1210 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM 3 W GLADEWATER TX .75 INCH HAIL
05/09/02 GREGG REPORTED BY LAW
ENFORCEMENT
1058 PM UNION GROVE TX .75 INCH HAIL
05/09/02 UPSHUR REPORTED BY LAW
ENFORCEMENT
1140 PM 10 SE TEXARKANA AR 1.00 INCH HAIL
05/09/02 MILLER REPORTED BY LAW
ENFORCEMENT
1140 PM TEXARKANA AR 1.00 INCH HAIL
05/09/02 MILLER 6 E HWY 82 REPORTED BY LAW
ENFORCEMENT
1155 PM TEXARKANA AR 1.00 INCH HAIL
05/09/02 MILLER REPORTED BY LAW
ENFORCEMENT
1155 PM BODCAW AR .75 INCH HAIL
05/09/02 NEVADA REPORTED BY LAW
ENFORCEMENTLocal storm report, May 10, 1:17 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
117 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM 5 SW TEXARKANA TX .75 INCH HAIL
05/09/02 BOWIE REPORTED BY LAW
ENFORCEMENT
1205 AM NASHVILLE AR .75 INCH HAIL
05/10/02 HOWARD REPORTED BY LAW
ENFORCEMENT
1210 AM SARATOGA AR .75 INCH HAIL
05/10/02 HOWARD REPORTED BY LAW
ENFORCEMENT
1215 AM WASHINGTON AR .75 INCH HAIL
05/10/02 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT
0105 AM NEW BOSTON TX 1.00 INCH HAIL
05/10/02 BOWIE REPORTED BY FIRE DEPTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:18 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 57 min |
| May 9, 11:29 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 61 min |
| May 9, 11:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 57 min |
| May 9, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 61 min |
| May 10, 12:13 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 62 min |
| May 10, 1:42 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 63 min |
| May 10, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| May 10, 6:17 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.